Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Stinging on left side of face in the temple area. Lasts for a few seconds. What could this be?

Greetings, For as long as I can remember, I (very occasionally) get episodes of intense stinging on the left side of my face, in the temple area. It s always the same small spot (right at the front of my left temple.) The stinging lasts for about 10 seconds, then goes away. The pain is extremely painful, enough for me to grab the sides of my face and fall to my knees. Do you have any idea what this could be? Thank you very very much. Daniel-Joseph Griffin p.s: I m a 18 y.o male, tall, thin bodied and no other known physical condition. Thanks again!
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello Daniel...
The symptoms mentioned in your post can be attributed to a neurologic cause...most probably Trigeminal Neuralgia.
It is caused due to compression of the Trigeminal Nerve.
Management includes:
1. Anti convulsants such as carbamazepine, gabapentin, pregabalin.
2. Tricyclic antidepressants such as amitriptyline, nortriptyline.
3. Muscle relaxants such as baclofen.
But these medications should be taken under the guidance of a Doctor to avoid their unwanted side effects.
Some cases may need surgery to relieve pressure on the nerve.
Techniques include:
Radiofrequency ablation, microvascular decompression, etc. will be better to consult a Neurologist & get a proper physical examination done to find out the exact cause.
So that proper management steps could be taken.

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor